Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side Effects of Isentress
Oct 16, 2009

I started on Atripla and took it for 5 months before stopping due to continued sluggishness,trouble concentrating, dreams.,etc, etc. ( I was having trouble doing my daily routine at work)( I also hated stopping the Atripla because it worked so well - undectable viral load and t-cells up from 199 to 850 in 3 months) Doctor put me on Truvada and Isentress. The first week on the new regimen was wonderful, I got my "mind" back . I have been on this for 2 weeks now and I am starting to have the sluggishness , druggy feeling againg, anxiety level rising and I am having some weird dreams again. Are these side effects of Isentress as well? And if so, is there any advise you can give me to cope with these "mental" issues, so I dont have to keep changing meds. I would rather deal with stomach issues than mind issues.( I think) Thank you very much Joni

Response from Dr. Henry

Isentress (raltegravir) overall is well tolerated but there seems to be a low rate for increased central nervous system side effects (such as depression or lethargy)-? < 5%. You could be unlucky again though an overall clinical and medication review is necessary to determine if other factors are contributing. If your symptoms persist then a switch to a boosted PI such as atazanavir or darunavir for several months might be worth considering. I have no easy one size fits all recommendations for coping with annoying mental side effects due to an HIV drug. KH



Previous
Alternatives to Reyataz
Next
hiv and hypertrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement